Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 93, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 15, 2016, 3:22 PM CDT for 5 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 3:22 PM CDT (20:22 UTC)
- Expired
- Sep 15, 2016, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 83 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WGUS53 KPAH 152022
FFWPAH
MOC017-031-201-207-223-152315-
/O.NEW.KPAH.FF.W.0093.160915T2022Z-160915T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
NORTHERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
EASTERN WAYNE COUNTY IN SOUTHEASTERN MISSOURI...
SCOTT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 615 PM CDT
* AT 320 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES SHOW 2.5 TO
THREE INCHES OF RAIN HAVE FALLEN IN THE PAST HOUR OVER SCOTT
COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...MARBLE HILL...ADVANCE...
ORAN...BENTON...WAPPAPELLO LAKE AREA...PUXICO...MORLEY...KELSO...
BELL CITY...DELTA...GORDONVILLE...HAYWOOD CITY...DUTCHTOWN...
HAY-WOOD CITY...SHOOK...GRASSY AND WAPPAPELLO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3693 9037 3731 9037 3732 8950 3728 8952
3725 8949 3725 8947 3721 8947 3716 8944
3697 8938 3697 8941 3695 8941 3695 8943
3692 9028
$$
SP1 follow-up statement
291
WGUS73 KPAH 152144
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT THU SEP 15 2016
MOC017-031-201-207-223-152151-
/O.CAN.KPAH.FF.W.0093.000000T0000Z-160915T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE GIRARDEAU MO-STODDARD MO-WAYNE MO-SCOTT MO-BOLLINGER MO-
444 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN CAPE GIRARDEAU...NORTHERN
STODDARD...EASTERN WAYNE...SCOTT AND SOUTHERN BOLLINGER COUNTIES IS
CANCELLED...
THE RAIN HAS DECREASED IN INTENSITY. FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 3693 9037 3731 9037 3732 8950 3728 8952
3725 8949 3725 8947 3721 8947 3716 8944
3697 8938 3697 8941 3695 8941 3695 8943
3692 9028
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 15, 3:00 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 300 PM CDT THU SEP 15 2016 .SHORT TERM...(Tonight through Saturday night) Issued at 300 PM CDT Thu Sep 15 2016 An unsettled weather pattern will continue in the short term. Best convective coverage this afternoon will continue over SEMO. Chances should diminish tonight. PoPs will gradually rise Friday and peak Friday night into Saturday. Wind fields are somewhat chaotic until Sunday, likely affected by convection. We should see drier air work in from the NW Sunday through Sunday night with PoPs decreasing from NW to SE. Generally followed a blend of MOS and existing numbers for temps. .LONG TERM...(Sunday through Thursday) Issued at 300 PM CDT Thu Sep 15 2016 Essentially a dry forecast with the extended forecast period. The mean trough axis moves through the WFO PAH forecast area during the day on Sunday, scouring out any deeper moisture and lift away from the area. The 12z Thursday GFS has come around to the deterministic solution of the 00z/12z Wednesday ECMWF, and to some degree the 12z Thursday ECMWF by building broad mid-upper level ridge across the WFO PAH forecast area, capping convective activity and allowing for a slow but gradual increase in temperatures and dewpoints. Fortunately, both the temperatures will be lower than what we experienced most of August, but still a little seasonally higher for the middle of September. Given the turnaround of the GFS guidance and its input to the regional blended guidance initialization...have better than 50% confidence in the PoP/Weather forecast for the extended period. && .AVIATION... Issued at 1225 PM CDT Thu Sep 15 2016 Generally VFR conditions with scattered convection this afternoon, and again Friday. Brief MVFR cigs, MVFR/IFR vsbys possible with stronger convection. Light east winds today will be light tonight. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Sep 15, 3:29 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 AM CDT THU SEP 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE DAYLIGHT HOURS TODAY. NO SEVERE WEATHER IS EXPECTED. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM RELATED HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST FOR PART OR ALL OF THE OUTLOOK AREA FRIDAY THROUGH THE WEEKEND. THE BEST CHANCE FOR STORMS LOOKS TO BE FRIDAY NIGHT AND SATURDAY...WHEN HEAVY RAIN WILL BE A PRIMARY STORM HAZARD. GUSTY WIND AND LIGHTNING MAY ALSO ACCOMPANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 15, 1:35 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT THU SEP 15 2016 ILZ084-088-092-093-KYZ001>004-MOZ076-086-087-100-107>112-114- 152030- JACKSON-UNION-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...MURPHYSBORO...JONESBORO... CAIRO...MOUND CITY...HICKMAN...CLINTON...BARDWELL...WICKLIFFE... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 135 PM CDT THU SEP 15 2016 AT 135 PM...VERY SLOW MOVING THUNDERSTORMS WERE LOCATED ALONG AND NEAR THE INTERSTATE 55 CORRIDOR IN SOUTHEAST MISSOURI. ADDITIONAL STORMS WERE OBSERVED AS WELL. VERY HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR MAY RESULT IN STANDING WATER IN SOME AREAS. ALSO...GUSTY WINDS 30 TO 40 MPH MAY ACCOMPANY THE STRONGEST STORMS THROUGH 300 PM.
Special weather statement, Sep 15, 2:29 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU SEP 15 2016
MOZ111-152015-
SCOTT MO-
229 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
315 PM CDT...
AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RADAR
HAS ALSO DETECTED WEAK ROTATION WITHIN THIS STORM. LIKE YESTERDAY
THERE COULD BE THE DEVELOPMENT OF FUNNEL CLOUDS. 41 MPH WINDS WERE
REPORTED AT THE CAPE GIRARDEAU AIRPORT.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...BENTON...MORLEY...KELSO...
THEBES...COMMERCE AND LAMBERT.
LAT...LON 3721 8965 3722 8963 3725 8952 3724 8951
3725 8947 3723 8946 3723 8947 3721 8947
3714 8942 3704 8940 3702 8964
TIME...MOT...LOC 1928Z 352DEG 15KT 3713 8955The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:29 PM CDT | Special Weather Statement | PAH | Scott | 46 min |
| Sep 15, 5:34 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.